Jump to content



Photo

Anyone suffer from OCD here? Take Cymbalta?


  • Please log in to reply
35 replies to this topic

#31 Dane

Dane

    Neowinian Senior

  • 6,575 posts
  • Joined: 07-May 03
  • Location: PA, USA

Posted 08 November 2013 - 17:02

DONT take Cymbalta!!

 

I have had OCD since I was around 11.  I have been misdiagnosed with OCD, and tourette's syndrome when they first diagnosed my OCD.  I have also been diagnosed with Major Depression Disorder,  they thought at first it was bi-polar because my moods can change fast.  They had two people decide it was MDD, for both OCD and depression TOTAL I have been on atleast if not more then 111 some worked, then wore off,  others seemed to make the OCD worse, others didn't work at all.  I also have general anxiety disorder. I think I also have a narcissistic personality disorder as well, or anti social personality disorder. 

 

I am now 26.   The OCD has gotten better than what it was when I was younger.  It sucked.   My depression is also getting better.  

 

 

Doxepin worked wonders for my OCD but it also made me sleep ALOT.  

 

 

Recently I tried something new, Cymbalta.  I was told "you will feel it in your system in days,  instead of weeks".    I couldn't sleep,  I had sexual problems,  nightmares, tiredness.  I felt drunk at work,  I was dizzy, tired, I felt like I was out of my body.  Started reading the horror stories about people trying to quit the medicine...I quit instantly.  Not worth it.  




#32 vetLaura

Laura

    Fwoomp

  • 13,294 posts
  • Joined: 30-October 04
  • Location: UK
  • OS: OS X, Win 7

Posted 11 November 2013 - 15:26

Hi fusi0n.. Those symptoms with regard to noise intolerance are something I can relate to. I usually get like that when my anxiety is really bad, I'm tired, hungover, had too much caffeine, that sort of thing. It's like my senses are in over drive and I lose the ability to filter it all out. 

 

 

It really helped calmed down and just not care about these things.. but at the same time.. I didn't really care about anything while on it

 

 

I was exactly like that on sertraline but it actually started causing me problems; I gained weight and spent too much money, for example. Overall I feel it helped me but it was something of a rollercoaster. It gave me a break from the panic and anxiety stuff, which had both mental and physical symptoms (can't breath, heart palpitations->"omg I'm going to die", yadda yadda .. If you get those, do get it checked out to make sure there isn't something physically wrong and to help ease your mind).

 

My thoughts changed but in a good way. When worrying things came up, I could let them go without getting stuck ruminating on them or starting to get panicky. If I missed a dose though, I'd feel really REALLY bad, and coming off it was rough. As an SSRI I weaned off it slowly but it was tough.

 

It all made me realise how much my mood and thoughts are related to chemistry in my brain as well as habit/routine of how I think about things. When I feel bad now it's actually easier to deal with because I realised how much it's just related to my perception and interpretation of things.

 

Nowadays I'm aiming to stick with the advice of regular exercise, getting enough sleep, less drinking and trying to eat well. These things don't completely cure the problem but they make life MUCH easier to cope with. Oh and if you're like me, it might seem daunting to fix all that, I just picked one at a time to work on. Sleep is my number one priority and I try to walk a bit and eat well most days.

 

The other issue is actively combating my thoughts when I realise it's anxiety and not entirely rational. That side is more difficult. CBT (cognitive behavioural therapy)  might be helpful for some people https://moodgym.anu.edu.au/welcome



#33 OP +fusi0n

fusi0n

    The Crazy One

  • 3,491 posts
  • Joined: 08-July 04
  • OS: OSX 10.9
  • Phone: iPhone 5S 64GB

Posted 11 November 2013 - 15:47

<sniped>

 

Thank you for your reply. A few years ago, I was on buspar which is an SSRI.. that was a nightmare coming off.. Insomnia, heart palpitations, very blurry vision.. Those are rough..

 

It is nice to hear someone that was able to manage it on their own. I am hoping I can get there eventually..  Thanks for that link.. I have started the signup process.. 

 

Also, I guess my body goes through anxiety periods.. About for the past week and half.. I have been waking up with rapid heart rate and heart palpitations.   It has been while since I have experienced any of these symptoms.. but I am and it is driving me crazy.. Sucks to go to bed wondering if you are going to wake up in a few hours thinking you are dieing. Maybe with exercise and cutting back drinking will help for the long run. I get a good be a sleep now but still feel very tired all the time :/ 



#34 Geoffrey B.

Geoffrey B.

    LittleNeutrino

  • 15,463 posts
  • Joined: 25-July 05
  • Location: Newark, Ohio
  • OS: Windows 8.1
  • Phone: Nokia Lumia 928

Posted 11 November 2013 - 15:49

To take daily? Ativan is pretty much fast acting xanax with a short life-span.. I don't really like to take them.. They turn me into a complete ******* too.. For that class of drug, I like to take klonopin, but I don't really any kind of benzo anymore unless I absolutely have too. I have RX for them, but unless I am having a really hard time at work with my OCD or panic attack.. I try to avoid them.. 

 

Also, "back in the day".. party fus10n would drink and take them.. not very smart and well.. just don't ever get that trend started.. My whole life went upside down during that period 

Yeah its to take one pill at night right before bed.



#35 OP +fusi0n

fusi0n

    The Crazy One

  • 3,491 posts
  • Joined: 08-July 04
  • OS: OSX 10.9
  • Phone: iPhone 5S 64GB

Posted 11 November 2013 - 15:52

Yeah its to take one pill at night right before bed.

Ah, gotcha.. I sometimes will take klonopin right before bed to help with waking up from panic attacks during sleeping.. I haven't had to in a while because they just went away on the own.. but they are back.. 

Thanks for your feedback. 



#36 OP +fusi0n

fusi0n

    The Crazy One

  • 3,491 posts
  • Joined: 08-July 04
  • OS: OSX 10.9
  • Phone: iPhone 5S 64GB

Posted 11 November 2013 - 19:51

Went to the doctor today, my blood pressure was 160/100 and thinks that may be the cause for a lot of this lately.. 





Click here to login or here to register to remove this ad, it's free!